MAUDE Adverse Event Report: BARD ACCESS SYSTEMS RED ADAPTER LEG FOR HICKMAN AND LEONARD MULTIPLE LUMEN CV CATHETERS REPAIR KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS RED ADAPTER LEG FOR HICKMAN AND LEONARD MULTIPLE LUMEN CV CATHETERS REPAIR KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 0601690
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 03/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the facility has alleged the catheter has holes in the tubing, small splits in the tubing and/or separation at the repair kit.The catheter was repaired.There was no patient injury reported.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint that has been reported for this corporate lot number to date.Investigation summary: one 6.6 fr s/l broviac external red hub extension tube set segment was returned for evaluation.During gross examination, it was noted that the detailing was worn off the protective clamping sleeve and a partial circumferential split was noted on the lumen approximately 0.4cm from the distal end of the luer.The sample was patent to infusion with leaking noted at the site of the split.When viewed under magnification, the edges of the split were noted to be jagged.Based on the findings, the investigation is confirmed for the reported leak.Per the evaluation results, the lumen was split at the distal end of the luer and slight wear was noted to the protective clamping sleeve.Therefore, it is possible that repeated clamping adjacent to the crimp collar contributed to the reported event.However, a definitive root cause could not be determined based upon available information.It unknown if other patient and/or procedural factors contributed to the reported event.Labeling review: a review of the product instructions for use (ifu) procedural instructions, indications, warnings, precautions, cautions, possible complications and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
RED ADAPTER LEG FOR HICKMAN AND LEONARD MULTIPLE LUMEN CV CATHETERS REPAIR KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7558995
Report Number3006260740-2018-01162
Device Sequence Number2512332
Product Code LJS
UDI-Device Identifier00801741036422
UDI-Public(01)00801741036422
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K830406
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model Number0601690
Device Catalogue Number0601690
Device Lot NumberREBV1848
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2018
Initial Date Received by Manufacturer 05/10/2018
Supplement Date Received by Manufacturer04/12/2019
Initial Report FDA Received Date05/31/2018
Supplement Report FDA Received Date04/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 YR